Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Aug 14, 2011, 3:08 PM EDT for Beaver County, Lawrence County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2011, 3:08 PM EDT (19:08 UTC)
- Expired
- Aug 14, 2011, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Pittsburgh, PA
Counties Beaver County, PA, Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 44 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
704
WWUS81 KPBZ 141908
SPSPBZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT SUN AUG 14 2011
OHZ041-PAZ013-020-141945-
BEAVER PA-COLUMBIANA OH-LAWRENCE PA-
308 PM EDT SUN AUG 14 2011
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
COLUMBIANA...BEAVER AND LAWRENCE...
AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN OVER BLACKHAWK...MOVING
NORTHEAST AT 10 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 35 MPH. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN
THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.
VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
SHIPPINGPORT... BLACKHAWK... EAST PALESTINE...
BEAVER... DARLINGTON... BEAVER FALLS...
NEW CASTLE... HARLANSBURG... FOMBELL...
ELLWOOD CITY... BESSEMER...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4106 8018 4073 8016 4058 8048 4087 8063
4091 8058 4091 8053 4095 8053 4107 8038
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:41 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 14, 2:41 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 241 PM EDT SUN AUG 14 2011 .SYNOPSIS... A LARGE LOW PRESSURE SYSTEM, MOVING SLOWLY EASTWARD THROUGH THE UPPER OHIO VALLEY, WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS AT TIMES INTO MONDAY NIGHT. HIGH PRESSURE, COMING EAST FROM IOWA, WILL FOLLOW WITH DRY SEASONABLE CONDITIONS TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH MONDAY/... STILL SHOWERS WILL BECOME MORE NUMEROUS THROUGH EARLY EVENING AND SCATTERED THUNDERSTORMS CAN DEVELOP, BASED ON RECENT RADAR DATA AND HRRR MODEL OUTPUT, WHICH SHOWED A BAND OF SHOWERS ORGANIZING OVER CENTRAL OHIO. THIS SHOWER BAND, ASSOCIATED WITH THE UPPER LEVEL/H5/ COLD POOL, SHOULD EXPAND AS IT MOVES EAST INTO WESTERN PENNSYLVANIA. CONCUR WITH SPC THAT THREAT OF SEVERE THUNDERSTORMS IS DIMINISHING NOW THAT CLOUDS HAVE FILLED IN EAST OF THE MONONGAHELA RIVER VALLEY, HENCE REDUCING POTENTIAL OF LARGE INSTABILITY. EFFECTIVE BULK VERTICAL SHEAR, PROJECTED TO GO NO HIGHER THAN 25 KTS, HAS ALSO BEEN A LIMITING FACTOR. SO FLOODING POTENTIAL FROM HEAVY RAIN APPEARS TO BE THE MAIN CONCERN IF ANY. A FEW SPOTS HAVE HAD MORE THAN 2 INCHES WITH NO PROBLEMS. SO IT WILL TAKE AT LEAST 2.5 INCHES, IF NOT 3 INCHES, IN LESS THAN 3 HOURS TO CAUSE FLOODING PROBLEMS. THE EXCEPTION, OF COURSE, WOULD BE URBAN AREAS. HAVE FORECASTED HIGH TEMPERATURES TO BE NO MORE THAN 2-3 DEGREES HIGHER THAN 2 PM READINGS, WHICH YIELDED VALUES 2-5 DEGREES COOLER THAN NORMAL DUE TO CLOUDS AND SHOWER PROSPECTS. EXPECT COVERAGE OF SHOWERS AND POTENTIAL FOR THUNDERSTORMS TO DECREASE AFTER MIDNIGHT AS SURFACE LAYER COOLS NOCTURNALLY, NEGATING INSTABILITY GENERATION OF THE PASSING UPPER LEVEL COLD POOL. DO NOT HAVE YET SUFFICIENT CONFIDENCE TO INCLUDE MENTION OF FOG. ALTHOUGH RAINFALL WILL MOISTEN THE SURFACE LAYER, LOW CLOUDS MAY BE ENOUGH TO NEGATE THE COOLING NEEDED TO CAUSE FOG WITH LOW VISIBILITY TO FORM. FORECASTED LOWS TONIGHT TO BE NEAR NORMAL PER RECENT GFS AND NAM MOS. REGARDING MONDAY, EXPECT THE H5 COLD POOL TO CAUSE A DIURNAL INCREASE IN INSTABILITY BEFORE EXITING EAST PAST THE MOUNTAINS BY EVENING. HENCE HAVE FORECASTED A CHANCE OF SHOWERS IN THE MORNING FOLLOWED BY LIKELY SHOWERS AND A CHANCE OF THUNDERSTORMS IN THE AFTERNOON. FORECASTED HIGHS MONDAY CLOSER TO WARMER GFS MOS, WHICH STILL YIELDED VALUES ABOUT 5 DEGREES COOLER THAN NORMAL. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... CONCUR WITH RECENT SREF AND NAEFS MODEL OUTPUT THAT HIGH PRESSURE COMING EAST FROM IOWA, AND PASSING EAST WEDNESDAY, WILL PROVIDE DRY CONDITIONS AND MAINLY ONLY SCATTERED CLOUDS THIS PERIOD. EXPECT CONDITIONS TO BE FAIRLY COMFORTABLE AS FORECASTED EARLY MORNING LOW TEMPERATURES TO BE UP TO 5 DEGREES COOLER THAN NORMAL. HIGHS TUESDAY MAY STILL BE SLIGHTLY COOLER THAN NORMAL, BUT HIGHS WEDNESDAY CAN GO UP TO 3 DEGREES WARMER THAN NORMAL PER RECENT GFS MOS AND NAEFS MEDIAN VALUES. SURFACE DEW POINTS SHOULD BE MAINLY IN THE 55 TO 62 RANGE, WHICH IS CLOSE TO NORMAL. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... LITTLE CHANGES MADE TO EXTENDED FORECAST...AS MODELS SHOW GENERAL CONSENSUS FOR THIS TIME PERIOD. LOW PRESSURE PASSING OVER EASTERN CANADA WILL DRAG A COLD FRONT ACROSS THE GREAT LAKES THURSDAY INTO FRIDAY. HAVE BROUGHT IN CHANCE POPS BY THURSDAY AFTERNOON...WITH POPS PERSISTING THURSDAY NIGHT AND FRIDAY. CONDITIONS MAY BEGIN TO DRY OUT FRIDAY NIGHT INTO SATURDAY...WITH WEAK HIGH PRESSURE BUILDING IN FROM THE WEST. TEMPERATURES WILL BE NEAR NORMAL. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... LOW TO MEDIUM CONFIDENCE THIS AFTERNOON WITH HEIGHT OF BKN/OVC CEILING. MODELS INSIST ALL SITES WILL GO VFR...ALTHOUGH OBSERVATIONS HAVE SHOWN VARIATION BETWEEN LOW MVFR AND VFR. WILL TRY TO SPLIT THE DIFFERENCE USING TEMPO GROUPS TO SHOW VARIABILITY. HAVE ALSO REMOVED PREVAILING THUNDERSTORMS FROM TAFS...WITH THE WIDESPREAD CLOUDS REDUCING THE CHANCES FOR THUNDERSTORMS. HOWEVER...ISOLATED THUNDERSTORMS ARE EXPECTED INTO THE EVENING HOURS...WITH SCATTERED SHOWERS CONTINUING OVERNIGHT. HIGH CONFIDENCE THAT RESTRICTIONS WILL OCCUR OVERNIGHT...ALTHOUGH WIND SPEED WILL HELP DETERMINE WHETHER LOW MVFR/IFR CONDITIONS ARE DUE TO FOG OR STRATUS. CONDITIONS SHOULD SLOWLY LIFT TO VFR BY EARLY MONDAY AFTERNOON...ALTHOUGH SCATTERED SHOWERS WILL CONTINUE. OUTLOOK /MONDAY THROUGH FRIDAY/... SHOWERS AND RESTRICTIONS WILL FINALLY DIMINISH MONDAY NIGHT. HIGH PRESSURE WILL ALLOW FOR VFR CONDITIONS FOR TUESDAY AND WEDNESDAY. A COLD FRONT WILL APPROACH THE REGION THURSDAY INTO FRIDAY...BRINGING POSSIBLE RESTRICTIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 14, 12:58 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1258 PM EDT SUN AUG 14 2011 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-074-WVZ001>004-012-151700- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL- 1258 PM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND EVENING MAY ALSO PRODUCE LOCALLY HEAVY RAIN. RAIN AMOUNTS OF MORE THAN 2 INCHES IN LESS THAN 3 HOURS MAY CAUSE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ075-076-WVZ021>023-041-151700- GARRETT-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER- 1258 PM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIME THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS THIS AFTERNOON AND EVENING MAY ALSO PRODUCE LOCALLY HEAVY RAIN. RAIN AMOUNTS OF MORE THAN 2 INCHES IN LESS THAN 3 HOURS MAY CAUSE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 14, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT SUN AUG 14 2011
OHZ041-PAZ013-020-141945-
BEAVER PA-COLUMBIANA OH-LAWRENCE PA-
308 PM EDT SUN AUG 14 2011
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
COLUMBIANA...BEAVER AND LAWRENCE...
AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN OVER BLACKHAWK...MOVING
NORTHEAST AT 10 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 35 MPH. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN
THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.
VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
SHIPPINGPORT... BLACKHAWK... EAST PALESTINE...
BEAVER... DARLINGTON... BEAVER FALLS...
NEW CASTLE... HARLANSBURG... FOMBELL...
ELLWOOD CITY... BESSEMER...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4106 8018 4073 8016 4058 8048 4087 8063
4091 8058 4091 8053 4095 8053 4107 8038The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:18 AM EDT | Special Weather Statement | PBZ | Mercer | 27 min |
| Aug 14, 11:14 AM EDT | Areal Flood Warning | PBZ | Forest | 3 hr |
| Aug 14, 3:59 PM EDT | Special Weather Statement | PBZ | Butler | 46 min |
| Aug 14, 4:58 PM EDT | Special Weather Statement | PBZ | Armstrong | 47 min |
| Aug 14, 6:07 PM EDT | Special Weather Statement | PBZ | Greene | 53 min |
| Aug 14, 7:00 PM EDT | Special Weather Statement | PBZ | Fayette | 60 min |
| Aug 13, 11:41 PM EDT | Special Weather Statement | PBZ | Muskingum | 34 min |
| Aug 13, 11:51 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 24 min |
| Aug 14, 12:30 AM EDT | Special Weather Statement | PBZ | Noble | 30 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.